MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC SOFAMOR DANEK USA, INC. INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 3023
Medical Device Problem Codes Failure to Interrogate (1332); Communication or Transmission Problem (2896); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Constipation (3274)
Date of Event 03/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a friend/family member regarding a patient who was implanted with an implantable neurostimulator (ins) for urinary dysfunction/sacral nerve stim and gastrointestinal/ pelvic floor.It was reported that the patient is in the hospital right now and is constipated really badly.The caller stated that the bowel problems started a few months ago.The caller stated they tried to "hook up" the programmer but can't get it to activate.The caller also mentioned that they also changed batteries 3 times but it still would not connect.The caller reported the patient has not had a bowel movement in more than 2 weeks and has a diagnosis of severe constipation.Caller requested that someone from mdt come out to check and make sure the patient's ins was working.Agent reviewed very likely that implanted battery was dead given it's age.The patient was redirected to the hcp to have the device checked.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received from the patient.They reported that the hospitalization was related to the device.The device no longer works and had failed them.The cause of the inability to connect was due to it being too old.They want an updated battery, one that would recharge itself.The issue was not yet resolved.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinnea road
ceiba norte industrial park
memphis,tn PR 00777
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinnea road
ceiba norte industrial park
memphis,tn PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22101082
Report Number3004209178-2025-09130
Device Sequence Number8437175
Product Code EZW
UDI-Device Identifier00613994756558
UDI-Public(01)00613994756558(17)131028(21)NBV143992H
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P080025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2013
Device Model Number3023
Device Catalogue Number3023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date07/09/2025
Date Device Manufactured05/07/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age52 YR
Patient SexFemale